MAUDE Adverse Event Report: TORNIER S.A.S. UNKNOWN FLEX INSERT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. UNKNOWN FLEX INSERT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF365B
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Joint Dislocation (2374)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device not available.
 
Event or Problem Description
It was reported that the "reduction of the inverted prosthesis dislocation by external maneuver without any difficulty.Clinical control of mobility.Scopic control of the reduction." the patient underwent a surgery to remove the implants.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the devices were not returned for evaluation and no other visible evidences, from the x-rays provided for investigation, could confirm the shoulder dislocation.A device inspection was not possible since the affected devices were not returned.Since data were provided, the opinion of a medical expert was sought and stated as following: "the case describes instability of the index-implant with wear of the anterior and posterior sides of the pe-inlay, that was according to the intraoperative report, rotated 180 degrees.The surgeon suggested a relationship with parkinson¿s disease.The issue was resolved by exchange of the inlay/tray and glenosphere, in order to provide more soft tissue tension.In conclusion, with the information applicable, it seems plausible that this event is a patient related issue (¿) the failure mode could not be confirmed from the x-rays that are available.There are no clear signs of inlay rotation in the x-rays.This can only be assessed indirectly, since polyethylene is not visible on x-rays most of the time.No x-rays were taken when the dislocation was present¿.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information (as patient conditions, devices, pre-revision x-rays/images, batch numbers of the implants.) about the complaint event must be available in order to determine the exact root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
UNKNOWN FLEX INSERT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17172574
Report Number3000931034-2023-00178
Device Sequence Number17900491
Product Code KWS
UDI-Device Identifier03700434022582
UDI-Public03700434022582
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWF365B
Device Catalogue NumberDWF365B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale